MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK NEUROFORM ATLAS 3.0MM X 21MM NO TIP- PMA; INTRACRANIAL COIL-ASSIST STENT

STRYKER NEUROVASCULAR CORK NEUROFORM ATLAS 3.0MM X 21MM NO TIP- PMA; INTRACRANIAL COIL-ASSIST STENT
Catalog Number M003UZAS30210
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
The subject device was returned for analysis and it was discovered that the stent subject device was prematurely deployed inside the catheter during use.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the stent was found to be stuck inside of the microcatheter shaft approx.1cm from the hub.The stent was found to be deformed.The stent introducer sheath distal and sdw (stent delivery wire) were not returned.The microcatheter was intact.A functional inspection for the reported event, 'stent deployed prematurely during transfer' and 'stent difficult/unable to transfer' could not be performed as the stent was deployed inside the proximal shaft of the microcatheter.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The as reported code 'stent deployed prematurely during transfer' was confirmed during analysis of the returned device.The second as reported code 'stent difficult/unable to transfer' could not be replicated.However, the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that 'after tracking stent from introducer sheath into the microcatheter, scrub nurse realized that stent had deployed prematurely in the microcatheter and is separated from delivery wire'.In the follow-up gfe (good faith effort) replies it was stated that the stent prematurely deployed in the catheter hub and that there was resistance noted at the catheter hub.The stent was returned for analysis in a deployed condition inside the shaft of the returned microcatheter.The stent was located near the proximal end of the microcatheter, underneath the strain relief.Upon removal it was noted that the stent was deformed significantly towards the distal (open cell) end and there was also some minor damage noted near the proximal (closed cell) end.The stent delivery wire (sdw) and the introducer sheath were not returned for analysis.It is not possible to say with any certainty what occurred to the device and how the damage which was noted during analysis occurred.In the absence of having the introducer sheath and the sdw to inspect (not returned), one possibility is that, if the sheath was advanced too far inside the microcatheter hub / rhv ((rotating hemostasis valve), the stent can become damaged as it attempted to transfer it from the sheath into the microcatheter lumen.This is one possible explanation to explain the analysis findings.Alternatively, it is possible that the introducer sheath was initially set up correctly but subsequently moved proximally prior to stent advancement out of the sheath.This would result in a gap between the distal end of the sheath and the microcatheter lumen.If this were to occur, it is likely that, during advancement of the stent to transfer it from the sheath into the proximal end of the microcatheter lumen, the stent would partially deploy into this gap.The user will then experience increased resistance when advancing the stent through the microcatheter lumen.The as reported codes 'stent difficult/unable to transfer' and 'stent deployed prematurely during transfer' as well as the as analyzed codes 'stent deployed prematurely during use' and 'stent deformed' will be assigned procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.

Brand Name
NEUROFORM ATLAS 3.0MM X 21MM NO TIP- PMA
Common Device Name
INTRACRANIAL COIL-ASSIST STENT
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20753818
Report Number3008881809-2024-00556
Device Sequence Number8560973
Product Code QCA
UDI-Device Identifier07613327382211
UDI-Public(01)07613327382211(17)290127(10)24749180
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
P180031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician Assistant
Type of Report Initial
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM003UZAS30210
Device Lot Number24749180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2024
Initial Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL- 10 CATHETER (STRYKER).
Patient SexUnknown